Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS San Angelo, TX

March 2, 2000Jones County, Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:52 AM CST for Jones County, Shackelford County, Texas. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 2:52 AM CST (08:52 UTC)
Expired
Mar 2, 2000, 4:00 AM CST
In force
68 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Jones County, TX, Shackelford County, TX

What was reported inside it

TimeReportWhereRemark
Mar 2, 3:10 AM CSTHail 1Albany, TX
Mar 2, 3:20 AM CSTHail 0.88Hamlin, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 020855
SVRSJT
TXC253-417-021000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS
  SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CST

* AT 249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF ALBANY...OR ABOUT 2 MILES
  NORTH OF ABILENE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBANY AT 355 AM CST

THIS STORM HAS A HISTORY OF PRODUCING UP TO QUARTER INCH HAIL. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! MOVE YOUR 
VEHICLE TO A GARAGE OR COVERED LOCATION.

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:50 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 2, 1:50 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
150 AM CST THU MAR 2 2000

PER LATEST SEVERE THUNDERSTORM WATCH...WILL UPDATE ZONE PACKAGE
ACCORDINGLY.

.SJT...CAUTION ON AR|EA LAKES BIG COUNTRY COUNTIES REST OF TONIGHT.

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:21 AM CSTSevere Thunderstorm WarningSJTTaylor54 min
Mar 2, 1:58 AM CSTSevere Thunderstorm WarningSJTNolan47 min
Mar 2, 2:34 AM CSTSevere Thunderstorm WarningSJTTaylor26 min
Mar 2, 2:43 AM CSTSevere Thunderstorm WarningSJTFisher62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.